×

Towards a generalized Shimura correspondence. (English) Zbl 0616.10023

The concept of the ”Shimura correspondence” is based on a correspondence discovered by G. Shimura between modular forms of half-integral and integral weight which was announced by him in 1972 at the Antwerp Conference on Modular Forms [cf. Ann. Math., II. Ser. 97, 440-481 (1973; Zbl 0266.10022)]. Shimura formulated his results in terms of L-functions. A different method, based on theta-functions, was found a little later by T. Shintani and S. Niwa.
All these results were reformulated in terms of the metaplectic covering groups of GL(2) by the reviewer and I. Piatetski-Shapiro, who also separated the correspondence into local and global parts [Automorphic forms, representation theory and arithmetic, Pap. Colloq., Bombay 1979, 1-39 (1981; Zbl 0495.10020)]. A quite different approach was initiated by Y. Z. Flicker, who used the trace formula, and described the local correspondence in terms of a comparison of characters [Invent. Math. 57, 119-182 (1980; Zbl 0431.10014)].
The paper under review is concerned exclusively with this latter method, directed toward a ”generalized Shimura correspondence” for n-fold metaplectic covers \(\tilde G\) of \(GL_ r(F)\), where r is arbitrary and F is a local field of characteristic zero. The goal of obtaining such a correspondence has been realized in recent work of Y. Z. Flicker and the first author [Publ. Math., Inst. Hautes Étud. Sci. 64, 53-110 (1986; see the following review)]. In the present paper, the correspondence is formulated in general, and a very special case of it proved using the trace formula.
The first half of the paper is concerned with preliminary local material on orbital integrals and spherical functions for the metaplectic group, the main result being that the unit elements of the Hecke algebras for \(\tilde G\) and \(GL_ r(F)\) have matching orbital integrals. The second half of the paper establishes the ”local” Shimura correspondence for certain exceptional representations \(V_ 0({\tilde \omega})\) which are components of (reducible) non-unitary principal series representations and which correspond to the trivial representation of the ordinary group \(GL_ r(F)\); as a corollary, the set of Whittaker models for these representations is analyzed following earlier work of the authors [ibid. 59, 35-142 (1984; Zbl 0559.10026)]. As already suggested, the proof is global and uses the trace formula.
Reviewer: S.Gelbart

MSC:

11F70 Representation-theoretic methods; automorphic representations over local and global fields
11F11 Holomorphic modular forms of integral weight
22E50 Representations of Lie and linear algebraic groups over local fields
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Deligne, P.; Kazhdan, D.; Vigneras, M.-F., Représentations des algèbres centrales simples p-adique, () · Zbl 0583.22009
[2] Borel, A.; Wallach, N., Continuous cohomology, Ann. math. stud., 94, (1980) · Zbl 0443.22010
[3] Carayol, H., Représentations supercuspidales de GL_{n}, C. R. acad. sci. Paris, 288, 17-20, (1979) · Zbl 0398.22024
[4] Casselman, W., Characters and Jacquet modules, Math, ann., 230, 101-105, (1977) · Zbl 0337.22019
[5] Flicker, Y.Z., Automorphic forms on covering groups of GL(2), Invent. math., 57, 119-182, (1980) · Zbl 0431.10014
[6] Gelfand, I.M.; Graev, M.I.; Piatetski-Shapiro, I.I., Representation theory and automorphic forms, (1969), Saunders Paris · Zbl 0177.18003
[7] Gelfand, I.M.; Naimark, M.I., Unitary representations of the classical groups, (), 1958. [German]
[8] Harish-Chandra, Admissible invariant distributions on reductive p-adic groups, (), 281-347 · Zbl 0433.22012
[9] Jacquet, H.; Langlands, R.P., Automorphic forms on GL(2), () · Zbl 0236.12010
[10] {\scD.A. Kazhdan}, “On Lifting,” Lecture Notes in Math.,Vol. 1041, pp. 209-250, Springer-Verlag, Berlin.
[11] Kazhdan, D.A.; Patterson, S.J., Metaplectic forms, Publ. math. IHES, 59, 35-142, (1984) · Zbl 0559.10026
[12] Klose, J., Metaplektische erweiterungen des multiplikativen gruppe von quaternionschiefkörpern, ()
[13] Kneser, M., Strong approximation, (), 187-196
[14] Kottwitz, R.E., Unstable orbital integrals on SL(3), Duke math. J., 48, 649-664, (1981) · Zbl 0477.12019
[15] Macdonald, I.G., Spherical functions on a group of p-adic type, Publications of the Ramanujan institute, 2, (1971), Madras · Zbl 0302.43018
[16] Milnor, J., Introduction to algebraic K-theory, Ann. math. stud., 72, (1971) · Zbl 0237.18005
[17] {\scS. J. Patterson}, Metaplectic extensions of unit groups of division algebras, in preparation.
[18] Quillen, D., Higher algebraic K-theory, I, (), Berlin · Zbl 0292.18004
[19] Stein, M.R.; Dennis, R.K., K2 of radical ideals and semi-local rings revisited, (), Berlin
[20] Steinberg, R., Regular elements of semisimple algebraic groups, Publ. math. IHES, 25, 49-80, (1965) · Zbl 0136.30002
[21] Vignéras, M.-F., Caractérisation des intégrales orbitales sur un groupe réductif p-adique, J. fac. univ. Tokyo, 28, 945-961, (1982) · Zbl 0499.22011
[22] {\scM.-F. Vignéras}, Intégrales orbitales de GL(n) et de son revêtement métaplectique, preprint.
[23] Weil, A., Basic number theory, (1967), Springer · Zbl 0176.33601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.